- Repan drug
- Repan side effects
- Repan serious side effects
- Repan effects of
- Repan the effects of
- Repan dosage
- Repan dosage forms
- Repan average dose
- Repan tablet
- Repan missed dose
- Repan weight loss
What should I discuss with my healthcare provider before taking Repan (acetaminophen, butalbital, and caffeine)?
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use acetaminophen, butalbital, and caffeine if you are allergic to it, if you have porphyria, or if you have recently used alcohol, sedatives, tranquilizers, or other narcotic medications.
To make sure acetaminophen, butalbital, and caffeine is safe for you, tell your doctor if you have:
liver disease, cirrhosis, a history of alcoholism or drug addiction, or if you drink more than 3 alcoholic beverages per day;
asthma, sleep apnea, or other breathing disorder;
stomach ulcer or bleeding;
a history of skin rash caused by any medication;
a history of mental illness or suicidal thoughts; or
if you use medicine to prevent blood clots.
It is not known whether this medicine will harm an unborn baby. If you use butalbital while you are pregnant, your baby could become dependent on the drug. This can cause life-threatening withdrawal symptoms in the baby after it is born. Babies born dependent on habit-forming medicine may need medical treatment for several weeks. Tell your doctor if you are pregnant or plan to become pregnant.
This medicine can pass into breast milk and may harm a nursing baby. Tell your doctor if you are breast-feeding a baby.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen, butalbital, and caffeine can be fatal.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
Overdose symptoms may also include insomnia, restlessness, tremor, diarrhea, increased shallow breathing, uneven heartbeats, seizure (convulsions), or fainting.
What should I avoid while taking Repan (acetaminophen, butalbital, and caffeine)?
This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.
Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
While you are taking this medication, avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice.
Repan (acetaminophen, butalbital, and caffeine) side effects
Get emergency medical help if you have signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using this medicine and call your doctor at once if you have:
confusion, seizure (convulsions);
shortness of breath;
a light-headed feeling, like you might pass out; or
nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Common side effects may include:
feeling anxious or restless;
drunk feeling; or
sleep problems (insomnia).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Uses For Repan
Butalbital, acetaminophen, and caffeine combination is used to relieve symptoms of tension (or muscle contraction) headaches.
Butalbital belongs to the group of medicines called barbiturates. Barbiturates act in the central nervous system (CNS) to produce their effects.
Acetaminophen is used to relieve pain and reduce fever in patients. It does not become habit-forming when taken for a long time. But acetaminophen may cause other unwanted effects when taken in large doses, including liver damage.
When butalbital is used for a long time, it may become habit-forming, causing mental or physical dependence. However, people who have continuing pain should not let the fear of dependence keep them from using narcotics to relieve their pain. Physical dependence may lead to withdrawal side effects if treatment is stopped suddenly. However, severe withdrawal side effects can usually be prevented by gradually reducing the dose over a period of time before treatment is stopped completely.
Caffeine is a CNS stimulant that is used with pain relievers to increase their effect. It has also been used for migraine headaches. However, caffeine can also cause physical dependence when it is used for a long time. This may lead to withdrawal (rebound) headaches when you stop taking it.
This medicine is available only with your doctor's prescription.
Before Using Repan
In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:
Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.
Appropriate studies have not been performed on the relationship of age to the effects of butalbital, acetaminophen, and caffeine combination in children younger than 12 years of age. Safety and efficacy have not been established.
Appropriate studies performed to date have not demonstrated geriatric-specific problems that would limit the usefulness of butalbital, acetaminophen, and caffeine combination in the elderly. However, elderly patients are more likely to have age-related kidney problems, which may require caution and an adjustment in the dose for patients receiving butalbital, acetaminophen, and caffeine combination.
|All Trimesters||C||Animal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.|
There are no adequate studies in women for determining infant risk when using this medication during breastfeeding. Weigh the potential benefits against the potential risks before taking this medication while breastfeeding.
Interactions with Medicines
Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.
Using this medicine with any of the following medicines is not recommended. Your doctor may decide not to treat you with this medication or change some of the other medicines you take.
Using this medicine with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.
- Chloral Hydrate
- Doxorubicin Hydrochloride Liposome
- Peginterferon Alfa-2b
- Pneumococcal 13-Valent Vaccine, Diphtheria Conjugate
- Sodium Oxybate
Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.
Interactions with Food/Tobacco/Alcohol
Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.
Using this medicine with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.
Using this medicine with any of the following may cause an increased risk of certain side effects but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.
Other Medical Problems
The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:
- Alcohol abuse, history of or
- Drug dependence, or history of or
- Weakened physical condition—Use with caution. May increase risk for more serious side effects.
- Kidney disease or
- Liver disease—Use with caution. The effects may be increased because of slower removal of the medicine from the body.
- Porphyria (an enzyme problem)—Should not be used in patients with this condition.
- Stomach problems—Use with caution. May make these conditions worse.
Proper Use of butalbital, acetaminophen, and caffeine
This section provides information on the proper use of a number of products that contain butalbital, acetaminophen, and caffeine. It may not be specific to Repan. Please read with care.
Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. If too much of this medicine is taken for a long time, it may become habit-forming and cause mental or physical dependence. Also, large amounts of acetaminophen may cause liver damage if taken for a long time.
Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours).
The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.
The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.
- For oral dosage forms (capsules or tablets):
- For tension headaches:
- Adults and children 12 years of age and older—One or two capsules or tablets every 4 hours as needed. However, the dose is usually not more than 6 capsules or tablets per day. Do not exceed 4 grams (4000 milligrams) of acetaminophen (Tylenol®) per day.
- Children younger than 12 years of age—Use and dose must be determined by your doctor.
- For tension headaches:
If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.
Keep out of the reach of children.
Do not keep outdated medicine or medicine no longer needed.
Ask your healthcare professional how you should dispose of any medicine you do not use.
Precautions While Using Repan
It is very important that your doctor check your progress while you or your child are taking this medicine. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.
This medicine may be habit-forming. If you or your child feel that the medicine is not working as well, do not use more than your prescribed dose. Call your doctor for instructions.
Check with your doctor right away if you or your child have pain or tenderness in the upper stomach, pale stools, dark urine, loss of appetite, nausea, unusual tiredness or weakness, or yellow eyes or skin. These could be symptoms of a serious liver problem.
Serious skin reactions can occur with this medicine. Check with your doctor right away if you have blistering, peeling, or loose skin, red skin lesions, severe acne or skin rash, sores or ulcers on the skin, or fever or chills while you are using this medicine.
This medicine may cause serious allergic reactions, including anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you or your child have a rash, itching, hoarseness, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth while you are using this medicine.
This medicine may make you dizzy or drowsy. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or not alert.
This medicine will add to the effects of alcohol and other CNS depressants (medicines that can make you drowsy or less alert). Some examples of CNS depressants are antihistamines or medicine for allergies or colds, sedatives, tranquilizers, or sleeping medicine, other prescription pain medicine or narcotics, medicine for seizures or barbiturates, muscle relaxants, or anesthetics, including some dental anesthetics. Also, there may be a greater risk of liver damage if you drink three or more alcoholic beverages while you are taking acetaminophen. Do not drink alcoholic beverages, and check with your doctor before taking any of these medicines while you are using this medicine.
Before you have any medical tests, tell the medical doctor in charge that you or your child are taking this medicine. The results of some tests may be affected by this medicine.
Do not take other medicines unless they have been discussed with your doctor. This includes prescription or nonprescription (over-the-counter [OTC]) medicines and herbal or vitamin supplements.
For the Consumer
Applies to acetaminophen / butalbital / caffeine: oral capsule, oral solution, oral tablet
Along with its needed effects, acetaminophen / butalbital / caffeine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Check with your doctor immediately if any of the following side effects occur while taking acetaminophen / butalbital / caffeine:More common
- shortness of breath
- Abdominal or stomach pain
- black, tarry stools
- bleeding gums
- blistering, peeling, or loosening of the skin
- blood in the urine or stools
- blurred vision
- change in the frequency of urination or amount of urine
- difficulty with breathing
- difficulty with swallowing
- dry mouth
- fast, pounding, or irregular heartbeat or pulse
- flushed or dry skin
- fruit-like breath odor
- hives, itching, or skin rash
- increased hunger
- increased thirst
- increased urination
- joint or muscle pain
- loss of appetite
- nausea or vomiting
- pinpoint red spots on the skin
- puffiness or swelling of the eyelids or around the eyes, face, lips, or tongue
- red skin lesions, often with a purple center
- red, irritated eyes
- shakiness in the legs, arms, hands, or feet
- sore throat
- sores, ulcers, or white spots in the mouth or on the lips
- swelling of the feet or lower legs
- tightness in the chest
- trembling or shaking of the hands or feet
- troubled breathing
- unexplained weight loss
- unusual bleeding or bruising
- unusual tiredness or weakness
Get emergency help immediately if any of the following symptoms of overdose occur while taking acetaminophen / butalbital / caffeine:Symptoms of overdose
- Confusion as to time, place, or person
- dark urine
- difficult or painful urination
- dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position
- general feeling of discomfort or illness
- holding false beliefs that cannot be changed by fact
- increased sweating
- irregular, fast or slow, or shallow breathing
- light-colored stools
- loss of appetite
- pale or blue lips, fingernails, or skin
- sudden decrease in the amount of urine
- trouble sleeping
- unpleasant breath odor
- unusual excitement, nervousness, or restlessness
- vomiting of blood
- yellow eyes or skin
Some side effects of acetaminophen / butalbital / caffeine may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:More common
- Relaxed and calm
- continuing ringing or buzzing or other unexplained noise in the ears
- excess air or gas in the stomach or intestines
- false or unusual sense of well-being
- full feeling
- hearing loss
- heavy eyelids
- high energy
- hot spells
- pain in the leg
- passing gas
- stuffy nose
- tingling sensation